MAUDE Adverse Event Report: DENTSPLY LLC CAV.PLUS TAP-ON,240V-UK-G136; SCALER, ULTRASONIC

DENTSPLY LLC CAV.PLUS TAP-ON,240V-UK-G136; SCALER, ULTRASONIC
Catalog Number 8184003
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that a cav.Plus tap-on, 240v-uk-g136 allegedly the inserts are overheating.No injury occurred.
 
Additional Manufacturer Narrative
Dhr review is not required because the product was returned for evaluation.The service technician could not replicate the failure noted in the complaint with the returned unit.No additional action is necessary.Engineer's findings: 'unit set up and evaluated, upon inspection there was no issues found with the scaler as all repair, functionality and calibration checks were passed.Temperature was taken at the insert tip with the scaler running at full power and with the waterflow set at 35cc/min, temperature was measured at 30.5 degrees celsius which is well within operating parameters.Possible causes of the insert tip overheating is poor waterflow, check that the waterline filter is not clogged as this can cause significant drops in waterflow rates if the filter is not changed regularly, also if you are using a chairside portable bottle for your water supply please check that there are no leaks in the system and that the pressure inside the bottle is at least 20psi.Overheating insert tips are also a common sign that the insert tip is worn and will need replacing.Operating the insert tip at a high power level but with the water control on the handpiece lead socket set low can also lead to high levels of heat being generated as there isn't enough waterflow to keep the handpiece cool, the more power you require the more the water control needs to be turned up to keep pace with the extra power required.Handpiece lead was tested for continuity with no issues found.A new o ring was fitted as the old one was worn.Repair, calibration and functionality checks carried out, unit running ok.'.

Brand Name
CAV.PLUS TAP-ON,240V-UK-G136
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key23051410
Report Number2424472-2025-00253
Device Sequence Number15962087
Product Code ELC
UDI-Device IdentifierD00381840021
UDI-PublicD00381840021
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number8184003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2025
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date09/12/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/15/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown